MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP

MEDACTA INTERNATIONAL SA OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP
Catalog Number 01.10.10.130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 17 april 2019: lot 1311973b: (b)(4) items manufactured and released on 06-feb-2018.No anomalies found related to the problem.To date, no similar event has been reported on this lot.
 
Event or Problem Description
During surgery the instrument locking ball fell out of the handle.The ball did not fall in the patient.Straight broach handle used to complete the surgery.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the spring ball plunger is came apart.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.

Brand Name
OFFSET-30° BROACH HANDLE - RIGHT
Common Device Name
SURGICAL INSTRUMENT FOR HIP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8527547
Report Number3005180920-2019-00298
Device Sequence Number16603497
Product Code LXH
UDI-Device Identifier07630040742115
UDI-Public07630040742115
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.130
Device Lot Number1311973B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;